MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN RHK ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW SIZE D 14MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN RHK ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW SIZE D 14MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Component Incompatible (1108); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source - foreign: (b)(6).Concomitant medical products: nexgen option femoral component size e right, catalog #: 00588001502, lot #: 64401451.Unknown nexgen tibial component size 3, catalog #: ni, lot #: ni.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during knee arthroplasty, the surgeon opted to utilize a size 3 tibial tray and a size e femoral component.At the time, the surgeon did not realize that the size e articular surface was not compatible with the size 3 tibial tray.After the implants had been placed, there appeared to be a few millimeters of overhang on both the medial and lateral side.In order to reduce the overhang and the risk of impingement, a smaller size d articular surface was used instead.However, it was identified after the procedure that the smaller articular surface was not compatible with the femoral component.Attempts have been made, however, no additional information is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.X-ray was provided but not reviewed.The root cause of the reported issue is attributed to user error as the surgeon used incompatible implants.Per package insert, to properly match the components, the femoral and tibial component size must both be reflected on the articular surface label.Mismatching may result in poor surface contact and cause pain, greater wear, implant instability, or otherwise reduce implant life.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN RHK ARTICULAR SURFACE WITH HINGE POST EXTENSION SCREW SIZE D 14MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11603084
Report Number0001822565-2021-00925
Device Sequence Number19738548
Product Code KRO
UDI-Device Identifier00889024199316
UDI-Public(01)00889024199316(17)250331(10)64649604
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number00588004014
Device Lot Number64649604
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/09/2021
07/29/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/28/2021
08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Age61 YR
Patient Weight85